Display Settings:

Format

Send to:

Choose Destination
Expert Opin Drug Deliv. 2012 Jul;9(7):755-66. doi: 10.1517/17425247.2012.685932. Epub 2012 Jun 4.

Pharmacogenomics-based RNA interference nanodelivery: focus on solid malignant tumors.

Author information

  • 1Superior NanoBioSystems, Washington, DC, USA. yitzhakrosen@yahoo.com

Abstract

INTRODUCTION:

RNA interference represents one of the most promising strategies in fighting disease. However, small RNA interference faces substantial challenges for in vivo application due to the inherent instability of the RNA interference molecule. Among the nonviral gene delivery carriers, nanoparticles have attracted interest due to their success in various model systems. Nanomaterials have unique properties compared to conventional bulk materials that may be applicable in this setting. The nanoparticle complex carrying small interference RNA can undergo surface modification to achieve targeted modification for tissue-specific delivery. However, toxicity issues of the delivery systems need to be addressed and they require a pharmacogenomic profile of their own.

AREAS COVERED:

The authors review pharmacogenomics, toxicogenomics, nanoparticle-based drug delivery, and small interference RNA, with a focus on how logically engineered nanoparticle delivery systems can be used for personalized medicine in malignant tumors.

EXPERT OPINION:

Pharmacogenomics may be helpful in addressing possible individualized drug response for both the gene silencing capability of the delivered siRNA and the nanoparticle drug delivery system as both complete and distinct units. This may be done by assessing variations in gene expressions and single nucleotide polymorphisms. Patient profiling may be key as patient noncompliance due to toxicity plays a major role in treatment failure.

PMID:
22658087
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Informa Healthcare
    Loading ...
    Write to the Help Desk